I remember that you had lymphoma in addition to Hepatitis C and cirrohosis.
I didn't have any thing but hepatitis C and at 7 months post treatment I felt like I was never going to get better. We both treated on Incivek and I only treated 24. Your treated almost a whole year.
I went to the doctor some 20 times in the first year after treatment. I had felt like I had aged 5 years in 6 months and every part of my body hurt. These were pains I never had before treatment.
I think it's at least a year before you get back to feeling somewhat normal.
I remember you started Incivek and then restarted it because you were having problems adjusting to the treatment.
Diana don't get discouraged. I think I just had to relax and except it might take a great deal longer than expected to recover.
You had a rough go of all this. It's amazing you got through it. You don't have lymphoma or Hepatitis C anymore. I think your recovery may take longer that normal. No saying you won't get there. I think you will.
I never had cirrhosis, on fibroscan I have been diagnosed as a severe fibrosis with a reading of 10.5
Did I mention that my ALT is going up as well? Finished tx with 20 and now I am at 39
Well let's hope that some iron supplements will give me a lift
Dear Diana I am sorry you are feeling so bad. I would definitely get your free T3 and T4 tested. Some doctors only test TSH when further tests are needed. I know that the tx affected my thyroid. It took me a while to find out because I kept thinking it was the tx. I think the tx and the low thyroid plus the stress of it all caused me to lose 80% of my hair.
I can only share what happened to me. I did 24 weeks of Incivek, Pegintron, Riba. (It was much harder on me than the previous tx of pegysys, riba for 48 weeks)
It takes up to 6 months for riba to leave the body. So...to me you would start to recover from the tx from that time.
I did not feel better until I got to 18 months. I know it sounds like a long time. When someone told me it could take a year I cried.
I think that it was a slow progression. I noticed a good hour or two, then a set back, then a good day followed by a couple of bad. Slowly l noticed that I had one good day, of course followed by the bad.
Everyone reacts differently so it is hard to say. For my aches and pains I tried calcium and magnesium as I wondered what deficiencies could have been caused the tx not eating righ and all that fat. I took daily vitamin without iron and hair skin nails supplements.
I tried everything I could find to get better. I first tried NADH to wake me up give me energy. This did work for a while and others on here tried it as well. It helped them too.
Probiotics seemed to help, I ate a lot of yogurt as well. Then I started taking prescription provigil just to try to get me started. I quickly realized that while it did wake me up I would pay for it the next day. :(
I finished my tx Feb 2012. For the most part I am doing well. Unfortunately life goes on, other illnesses or accidents can happen to hamper recovery. There are times I have had huge setbacks or at least it felt that way after I had an operation or an illness.
I also gained weight after finishing tx. One day I realized that I was not paying attention to my Diabetes so went back on the diet and am now losing it again. Since getting back on diabetic diet I have lost 15 lbs.
To help your body, try to drink as much water as you can adding prune juice/more fiber to get your body back into the swing of the things. The constipation can cause weight gain as well.
I understand the fatigue, I hate to say that I still have that. I am always looking for something to help me with that. Right now just working on the Diabetes.
Take care, my best to you, Dee
Oh I almost forgot, walking. I started to walk, slowly at first, even 10 minutes at a time to help your body heal. I am up to an hour now, I also try to get some sun every day as a Vitamin D deficiency can cause a lot of problems. I am sending you a link about it but there are many online. I was told that Vitamin D deficiency can cause depression fatigue and other problems
Hepatitis C treatment itself taxes the liver. Incivek, Ribavirin and Interferon are all toxic drug therapies. I felt that the use of these very heavy harsh drugs had its price on my recovery. I had a liver ALT of 39 for years and it was of no concern to doctors. What seems to be causing you issues is low ferritin, low iron etc. I would really have your thyroid checked by a specialist
if you haven't. Doctors tend to do basic testing and come up with a wrong diagnosis when it comes to the thyroid. Mine did. I demand a specialist that resulted in a completely different outcome.
Diane, at 7 months post treatment I thought the treatment effects were never going away.... It wasn't before 15 months that I saw real results my life before hepatitis C treatment was returning.